Alert archive / California / Fire Weather Watches in 2007
Fire Weather Watch 21, NWS Reno, NV
NWS Reno, NV issued this fire weather watch at Aug 17, 2007, 7:14 AM PDT for 7 counties in California; Washoe County, Nevada. It took effect at Aug 18, 2007, 1:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 17, 2007, 7:14 AM PDT (14:14 UTC)
- In effect from
- Aug 18, 2007, 1:00 PM PDT
- Expired
- Aug 17, 2007, 2:59 PM PDT
- In force
- Issued by
- NWS Reno, NV
Counties El Dorado County, CA, Lassen County, CA, Modoc County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Washoe County, NV
The radar
The Reno radar (KRGX), 95 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 2.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3292 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KREV 171414 RFWREV FIRE WEATHER WATCH NATIONAL WEATHER SERVICE RENO NV 714 AM PDT FRI AUG 17 2007 CAZ270-278-NVZ450-458-180000- /O.NEW.KREV.FW.A.0021.070818T2000Z-070819T0400Z/ SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY- WESTERN NEVADA SIERRA FRONT-NORTHERN WASHOE COUNTY- 714 AM PDT FRI AUG 17 2007 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. LOW PRESSURE OFF THE WASHINGTON COAST WILL PUSH A COLD FRONT TOWARD THE AREA SATURDAY. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 20 MPH SATURDAY AFTERNOON ACROSS EXTREME NORTHEAST CALIFORNIA AND WESTERN NEVADA. PEAK WIND GUSTS TO 35 MPH ARE POSSIBLE. IN ADDITION...AFTERNOON HUMIDITY WILL DROP TO 5 TO 10 PERCENT CREATING THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDTIIONS. WINDS ARE EXPECTED TO DIMINISH DURING THE EVENING HOURS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ CAZ271-272-180000- /O.NEW.KREV.FW.A.0021.070818T2000Z-070819T0400Z/ WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA- EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA- 714 AM PDT FRI AUG 17 2007 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. LOW PRESSURE OFF THE WASHINGTON COAST WILL PUSH A COLD FRONT TOWARD THE AREA SATURDAY. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 10 TO 20 MPH SATURDAY AFTERNOON ACROSS THE NORTHERN SIERRA FROM LASSEN COUNTY SOUTH TO THE LAKE TAHOE BASIN. PEAK WIND GUSTS OF 30 TO 35 MPH ARE POSSIBLE. IN ADDITION...AFTERNOON HUMIDITY WILL DROP TO NEAR 10 PERCENT CREATING THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDTIIONS. WINDS ARE EXPECTED TO DIMINISH DURING THE EVENING HOURS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ CAZ273-180000- /O.NEW.KREV.FW.A.0021.070818T2000Z-070819T0400Z/ MONO-EASTERN ALPINE COUNTIES- 714 AM PDT FRI AUG 17 2007 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. LOW PRESSURE OFF THE WASHINGTON COAST WILL PUSH A COLD FRONT TOWARD THE AREA SATURDAY. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 20 MPH SATURDAY AFTERNOON ACROSS MONO AND EASTERN ALPINE COUNTIES. PEAK WIND GUSTS TO 35 MPH ARE POSSIBLE. THE STRONGEST WINDS ARE EXPECTED OVER NORTHERN MONO COUNTY BETWEEN MONO LAKE AND WALKER WHERE GUSTS TO 40 MPH ARE POSSIBLE. IN ADDITION...AFTERNOON HUMIDITY WILL DROP TO 5 TO 10 PERCENT CREATING THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDTIIONS. WINDS ARE EXPECTED TO DIMINISH DURING THE EVENING HOURS. . A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ HTTP://WEATHER.GOV/RENO/FIRE WALLMANN
1 follow-up statement
000 WWUS85 KREV 172159 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 259 PM PDT FRI AUG 17 2007 CAZ270-278-NVZ450-458-180600- /O.UPG.KREV.FW.A.0021.070818T2000Z-070819T0400Z/ /O.NEW.KREV.FW.W.0022.070818T2000Z-070819T0400Z/ SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY- WESTERN NEVADA SIERRA FRONT-NORTHERN WASHOE COUNTY- 259 PM PDT FRI AUG 17 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT SATURDAY DUE TO GUSTY WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. LOW PRESSURE OFF THE WASHINGTON COAST WILL PUSH A COLD FRONT TOWARD THE AREA SATURDAY. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH SATURDAY AFTERNOON ACROSS EXTREME NORTHEAST CALIFORNIA AND WESTERN NEVADA. PEAK WIND GUSTS TO 35 MPH ARE LIKELY BETWEEN 1 AND 9 PM. IN ADDITION...AFTERNOON HUMIDITY WILL DROP TO 5 TO 10 PERCENT CREATING CRITICAL FIRE WEATHER CONDITIONS. $$ CAZ271-272-180600- /O.UPG.KREV.FW.A.0021.070818T2000Z-070819T0400Z/ /O.NEW.KREV.FW.W.0022.070818T2000Z-070819T0400Z/ WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA- EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA- 259 PM PDT FRI AUG 17 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT SATURDAY DUE TO GUSTY WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. LOW PRESSURE OFF THE WASHINGTON COAST WILL PUSH A COLD FRONT TOWARD THE AREA SATURDAY. SOUTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH SATURDAY AFTERNOON ACROSS THE NORTHERN SIERRA FROM LASSEN COUNTY SOUTH TO THE LAKE TAHOE BASIN. PEAK WIND GUSTS OF 30 TO 35 MPH ARE LIKELY BETWEEN 1 PM AND 9 PM. IN ADDITION...AFTERNOON HUMIDITY WILL DROP TO 10 TO 15 PERCENT CREATING THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. $$ CAZ273-180600- /O.UPG.KREV.FW.A.0021.070818T2000Z-070819T0400Z/ /O.NEW.KREV.FW.W.0022.070818T2000Z-070819T0400Z/ MONO-EASTERN ALPINE COUNTIES- 259 PM PDT FRI AUG 17 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT SATURDAY DUE TO GUSTY WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. LOW PRESSURE OFF THE WASHINGTON COAST WILL PUSH A COLD FRONT TOWARD THE AREA SATURDAY. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 MPH SATURDAY AFTERNOON ACROSS MONO AND EASTERN ALPINE COUNTIES. WIND GUSTS TO 35 MPH ARE LIKELY BETWEEN 1 AND 9 PM. THE STRONGEST WINDS ARE EXPECTED OVER NORTHERN MONO COUNTY BETWEEN MONO LAKE AND WALKER WHERE GUSTS TO 40 MPH ARE POSSIBLE. IN ADDITION...AFTERNOON HUMIDITY WILL DROP TO 5 TO 10 PERCENT CREATING THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. $$ HTTP://WEATHER.GOV/RENO/FIRE BRONG
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this fire weather watch went out at Aug 17, 3:10 AM PDT, 4 hours 4 minutes earlier.
Area forecast discussion, Aug 17, 3:10 AM PDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 310 AM PDT FRI AUG 17 2007 .SHORT TERM... WILL LEAVE MENTION OF MORNING SMOKE/HAZE IN SRN ZONES TODAY AS A CARRYOVER FROM THE HAZY CONDITIONS THAT OCCURRED YESTERDAY...SMOKE CONDITIONS IN THESE AREAS ARE UNDETERMINED AT THIS TIME. WINDS ALOFT BECOMING A BIT MORE SW SHOULD PUSH THE SMOKE PLUME FROM THE ZACA FIRE IN SRN CA FARTHER EAST BY THIS AFTERNOON. MAIN UPPER LOW WILL REMAIN OFFSHORE FROM THE US-CANADA BORDER TODAY BEFORE ADVANCING TOWARD THE COAST AND MOVING INLAND THIS WEEKEND. SHORTWAVE ENERGY AROUND THIS TROF WILL AFFECT THE REGION THIS WEEKEND WITH WINDS BEING THE MAIN EFFECT ON BOTH DAYS...ALONG WITH TEMPS COOLING A FEW DEGREES EACH DAY TO THE UPPER 80S-NEAR 90 BY SUNDAY IN MOST VALLEYS. SLGT INSTBY OVER ERN MINERAL-SERN MONO COUNTY TODAY AND SATURDAY WILL RESULT IN SOME CUMULUS BUILDUPS EACH DAY BUT TSTMS ARE NOT LIKELY AS SIMILAR INSTBY PROFILES SO FAR THIS WEEK HAVE NOT YIELDED ANY LIGHTNING STRIKES. STABLE AIR MASS IS EXPECTED IN ALL AREAS ON SUNDAY WITH FRONT PASSAGE ACCOMPANIED BY SOME HIGH CLOUDS AND POSSIBLE LEE SIDE WAVE CLOUDS. RIDGETOP WIND GUSTS HAVE DROPPED FROM OVER 50 MPH YESTERDAY EVENING TO CURRENT SPEEDS BELOW 40 MPH...WITH 700 MB WINDS EXPECTED TO DECREASE THRU THIS AFTERNOON. THE RESULTANT SURFACE WINDS WILL BE LIGHTER THAN YESTERDAY WITH GUSTS IN MOST AREAS REMAINING BELOW 30 MPH. WITH FOCUS ON STRONGER WINDS COMING IN AGAIN FOR THIS WEEKEND...THE LAKE WIND ADVISORY FOR TODAY HAS BEEN CANCELLED. MJD .LONG TERM...MONDAY THROUGH THURSDAY... MODELS IN MUCH BETTER AGREEMENT IN THE LONG TERM THAN THEY HAVE BEEN RECENTLY WITH THE PATTERN DEAMPLIFYING. FLAT RIDGE OVER THE SRN CONUS WITH ONE CENTER OFF THE COAST AND ZONAL FLOW TO THE NORTH. RIDGE WILL SPLIT A BIT WITH ONE CENTER REMAINING OFF THE COAST AND ANOTHER OVER THE SOUTHEAST U.S. BETWEEN THE TWO BY WED WILL BE A WEAK BAGGY TROUGH WHICH WILL COOL TEMPS OFF ALOFT. AREA WILL MAINLY BE UNDER THE INFLUENCE OF THE RIDGE WITH EXTREMELY WARM H5 TEMPS OF -2 C FOR MON. WITH FRONT PASSING THROUGH ON SUNDAY AND LIGHT NW FLOW ALOFT...EXPECT STRONG INVERSION NEAR 600 MB WHICH GFS DEPICTS WELL. SO TEMPS WILL STRUGGLE TO WARM SOME. EXPECT WARMER TEMPERATURES TUE/WED WITH AUGUST SUN AND COOLING ALOFT FROM TROUGH FOR BETTER MIXING. TEMPS LIKELY INTO THE MID-UPPER 90S ACROSS WRN NV AND HAVE ADJUSTED TEMPS UP 4-5 DEGREES ACROSS THE BOARD TO ALMOST 10 DEGREES ABOVE NORMAL. HEIGHTS FALL A BIT FOR THURSDAY ON ALL MODELS SO HAVE COOLED TEMPS SLIGHTLY BUT STILL ABOVE NORMAL. EXPECT DRY WEATHER FOR THE WEEK ALTHOUGH THE EURO PRESENTS AN INTERESTING SOLUTION. INSTEAD OF THE LOW PASSING JUST TO THE EAST ON THU...IT CUTS OFF A WEAK LOW OVER CA WHICH WOULD KEEP THE COOLER TEMPS ALOFT. WITH VERY WARM TEMPS...MIGHT BE ABLE TO SQUEEZE A THUNDERSTORM OR TWO FOR THU...BUT SINCE IT IS THE ONLY MODEL SHOWING THIS AND UNCERTAINTY IS HIGH WILL JUST WATCH IT FOR NOW. WALLMANN && .AVIATION... VFR EXCEPT FOR SOME LOCAL 5SM NEAR KMMH DURING THE MORNING HOURS TODAY DUE TO SMOKE FROM THE ZACA FIRE. WINDS TODAY WILL BE LIGHTER. WALLMANN && .FIRE WEATHER... LIGHTER WINDS EXPECTED TODAY AS THE FRONT WASHES OUT A BIT. NEXT CONCERN IS FOR SAT AS THE NEXT SHORT WAVE IS PROGGED TO MOVE THROUGH THE AREA AND INCREASE WINDS. GFS/NAM/SREF IN GOOD AGREEMENT WITH H7 WINDS OF 20-25KTS ACROSS THE AREA SAT. WITH AREA STILL AHEAD OF THE FRONT AND SOME VERY DRY AIR...LOOKING LIKE A GOOD BET TO AT LEAST APPROACH IF NOT EXCEED RED FLAG CRITERIA. PLAN ON ISSUING A WATCH LATER WITH THE MORNING FIRE WEATHER FORECAST. BY SUNDAY THE FRONT MAY BE THROUGH THE NORTHERN HALF OF THE AREA WITH SOME MOISTURE INCREASING BEHIND THE FRONT. ALSO...THE FRONT DOES NOT APPEAR QUITE AS STRONG SINCE THE NEXT SHORT WAVE LOOKS A LITTLE BIT WEAKER. STILL MAY NEED SOME WATCHES FOR SUN BUT UNCERTAINTY TOO HIGH AT THIS TIME. WALLMANN && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 2:47 PM PDT | Lake Wind Advisory | REV | Alpine, El Dorado, Lassen, Mono, Nevada, Placer and 2 more | 30 hr |
| Aug 17, 2:59 PM PDT | Red Flag Warning | REV | El Dorado, Lassen, Modoc, Nevada, Placer, Plumas and 1 more | 33 hr |
Nearby
Fire Weather Watches in California, 2007Fire Weather Watches in Nevada, 2007Every fire weather watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.